Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Cause of stomach pain post an antibiotic course - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Every morning, i have stomach ache. The stomach ache lasts till the point i empty my bowels. Also, during my motions, there is an increase in the stomach pain.
Stomach pain subsides after i have cleaned my bowels.
Also, my motion is semi liquid - semi solid.
The above problem always reoccurs whenever i am put on a course of antibiotics. I had a short antibiotic course last week. I get some relief on having a tablet of sporolac.
What is required to completely solve the problem?
Doctor :   Hi
Doctor :   I am Dr. XXX
User :   Hello
Doctor :   Let me read the query first
User :   Hello Doctor..
User :   take ur time
Doctor :   This is a common problem encountered by many during illness or antibiotic course
User :   ok.
Doctor :   the useful bacteria in the gut are also affected by the antibiotic course
User :   But i feel so dehydrated & feel so energiless ...whenever this problem occurs
Doctor :   hence on taking Sporolac ( useful bacteria) you get better
Doctor :   Your Doctor can test your stool and tell you which class of antibiotic should not be used for you
Doctor :   as you are losing important bacteria
User :   ok.
User :   So you mean to say that i should specifically take those antibiotics that do not cause this problem.
User :   But what is the solution to this problem as of now?
Doctor :   Sporolac that is it
Doctor :   Take enough fluids
Doctor :   with pinch of salt in it
User :   How many times in a day should i take sporolac?
Doctor :   twice a day
User :   morning - evening?
Doctor :   yes
User :   Ok.
User :   & By mean....i should add salt to plain water also?
Doctor :   three glasses per day of that type
User :   ok. this explains a lot. Any other precaution that i should exercise?
Doctor :   Whenever you go to any doctor and if he prescribe medicines for you
Doctor :   you should alert him about this problem of yours
Doctor :   Do not take over the counter medicines at all
Doctor :   they disrupt your gut immune system
Doctor :   and this is case with every one
User :   ok. I get your point.
Doctor :   That is why over the coutner medicines taken by themselves or given by pharmacist
Doctor :   is not good
User :   Thanks Doctor.
User :   I will give emphasis to the above points.
Doctor :   Very good
Doctor :   Please fill the feedback form
Doctor :   Is there anything else I can help you with?
Doctor :   Thanks for consulting me.
Doctor :   Bye for now
User :   Bye
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor